June  2014, 3(2): 207-229. doi: 10.3934/eect.2014.3.207

Stability and stabilization of infinite-dimensional linear port-Hamiltonian systems

1. 

Fachbereich C - Mathematik und Naturwissenschaften, Bergische Universität Wuppertal, Gaußstraße 20, D-42119 Wuppertal, Germany, Germany

Received  December 2013 Revised  April 2014 Published  May 2014

Stability and stabilization of linear port-Hamiltonian systems on infinite-dimensional spaces are investigated. This class is general enough to include models of beams and waves as well as transport and Schrödinger equations with boundary control and observation. The analysis is based on the frequency domain method which gives new results for second order port-Hamiltonian systems and hybrid systems. Stabilizing SIP or SOP controllers are designed. The obtained results are applied to the Euler-Bernoulli beam.
Citation: Björn Augner, Birgit Jacob. Stability and stabilization of infinite-dimensional linear port-Hamiltonian systems. Evolution Equations & Control Theory, 2014, 3 (2) : 207-229. doi: 10.3934/eect.2014.3.207
References:
[1]

W. Arendt and C. J. K. Batty, Tauberian theorems and stability of one-parameter semigroups, Trans. Amer. Soc. Math., 306 (1988), 837-852. doi: 10.1090/S0002-9947-1988-0933321-3.  Google Scholar

[2]

W. Arendt, A. Grabosch, G. Greiner, U. Groh, H. P. Lotz, U. Moustakas, R. Nagel, F. Neubrander and U. Schlotterbeck, One-Parameter Semigroups of Positive Operators, Lecture Notes in Mathematics, 1184, Springer-Verlag, Berlin, 1986.  Google Scholar

[3]

G. Chen, M. C. Delfour, A. M. Krall and G. Payres, Modeling, stabilization and control of serially connected beams, SIAM J. Control Optim., 25 (1987), 526-546. doi: 10.1137/0325029.  Google Scholar

[4]

G. Chen, S. G. Krantz, D. W. Ma, C. E. Wayne and H. H. West, The euler-bernoulli beam equation with boundary energy dissipation, in Operator Methods for Optimal Control Problems (ed. S. J. Lee), Lecture Notes in Pure and Appl. Math., 108, Dekker, New York, 1987, 67-96.  Google Scholar

[5]

S. Cox and E. Zuazua, The rate at which energy decays in a string damped at one end, Indiana Univ. Math. J., 44 (1995), 545-573. doi: 10.1512/iumj.1995.44.2001.  Google Scholar

[6]

T. Eisner, Stability of Operators and Operator Semigroups, Operator Theory: Advances and Applications, 209, Birkhäuser Verlag, Basel, 2010.  Google Scholar

[7]

K.-J. Engel, Generator property and stability for generalized difference operators, J. Evol. Equ., 13 (2013), 311-334. doi: 10.1007/s00028-013-0179-1.  Google Scholar

[8]

K.-J. Engel and R. Nagel, One-Parameter Semigroups for Linear Evolution Equations, Graduate Texts in Mathematics, 194, Springer-Verlag, New York, 2000. doi: 10.1007/b97696.  Google Scholar

[9]

L. Gearhart, Spectral theory for contraction semigroups on Hilbert spaces, Trans. Amer. Math. Soc., 236 (1978), 385-394. doi: 10.1090/S0002-9947-1978-0461206-1.  Google Scholar

[10]

F. Guo and F. Huang, Boundary feedback stabilization of the undamped Euler-Bernoulli beam with both ends free, SIAM J. Control Optim., 43 (2004), 341-356. doi: 10.1137/S0363012901380961.  Google Scholar

[11]

B.-Z. Guo, J.-M. Wang and S.-P. Yung, On the $C_0$-semigroup generation and exponential stability resulting from a shear force feedback on a rotating beam, Systems Control Lett., 54 (2005), 557-574. doi: 10.1016/j.sysconle.2004.10.006.  Google Scholar

[12]

B. Jacob and H. J. Zwart, Linear Port-Hamiltonian Systems on Infinite-dimensional Spaces, Operator Theory: Advances and Applications, 223, Linear Operators and Linear Systems, Birkhäuser/Springer Basel AG, Basel, 2012. doi: 10.1007/978-3-0348-0399-1.  Google Scholar

[13]

Y. Le Gorrec, H. Zwart and B. Maschke, Dirac structures and boundary control systems associated with skew-symmetric differential operators, SIAM J. Control Optim., 44 (2005), 1864-1892. doi: 10.1137/040611677.  Google Scholar

[14]

W. Littman and L. Markus, Stabilization of a hybrid system of elasticity by feedback boundary damping, Ann. Math. Pura Appl., 152 (1988), 281-330. doi: 10.1007/BF01766154.  Google Scholar

[15]

K. Liu and Z. Liu, Boundary stabilization of a nonhomogeneous beam with rotatory inertia at the tip, J. Comp. Appl. Math., 114 (2000), 1-10. doi: 10.1016/S0377-0427(99)00284-8.  Google Scholar

[16]

Y. I. Lyubich and V. Q. Phong, Asymptotic stability of linear differential equations in Banach spaces, Studia Math., 88 (1988), 37-42.  Google Scholar

[17]

J. Prüss, On the spectrum of $C_0$-semigroups, Trans. Amer. Math. Soc., 284 (1984), 847-857. doi: 10.2307/1999112.  Google Scholar

[18]

H. Ramirez, H. Zwart and Y. Le Gorrec, Exponential Stability of Boundary Controlled Port Hamiltonian Systems with Dynamic Feedback, IFAC Workshop on Control of Sys. Modeled by Part. Diff. Equ., CPDE, 2014. Available from: http://hal.archives-ouvertes.fr/hal-00872199. doi: 10.1109/TAC.2014.2315754.  Google Scholar

[19]

H. Triebel, Theory of Function Spaces, Monographs in Mathematics, 78, Birkhäuser Verlag, Basel, 1983. doi: 10.1007/978-3-0346-0416-1.  Google Scholar

[20]

A. J. van der Schaft and B. M. Maschke, Hamiltonian formulation of distributed parameter systems with boundary energy flow, J. Geom. Phys., 42 (2002), 166-194. doi: 10.1016/S0393-0440(01)00083-3.  Google Scholar

[21]

J. van Neerven, The Asymptotic Behaviour of Semigroups of Linear Operators, Operator Theory: Advances and Applications, 88, Birkhäuser Verlag, Basel, 1996. doi: 10.1007/978-3-0348-9206-3.  Google Scholar

[22]

J. A. Villegas, A port-Hamiltonian Approach to Distributed Parameter Systems, PhD thesis, Universiteit Twente in Enschede, 2007. Available from: http://doc.utwente.nl/57842/1/thesis_Villegas.pdf. Google Scholar

[23]

J. A. Villegas, H. Zwart, Y. Le Gorrec and B. Maschke, Exponential stability of a class of boundary control systems, IEEE Trans. Automat. Control, 54 (2009), 142-147. doi: 10.1109/TAC.2008.2007176.  Google Scholar

[24]

H. Zwart, Y. Le Gorrec, B. Maschke and J. Villegas, Well-posedness and regularity of hyperbolic boundary control systems on a one-dimensional spatial domain, ESAIM Contr. Optim. Calc. Var., 16 (2010), 1077-1093. doi: 10.1051/cocv/2009036.  Google Scholar

show all references

References:
[1]

W. Arendt and C. J. K. Batty, Tauberian theorems and stability of one-parameter semigroups, Trans. Amer. Soc. Math., 306 (1988), 837-852. doi: 10.1090/S0002-9947-1988-0933321-3.  Google Scholar

[2]

W. Arendt, A. Grabosch, G. Greiner, U. Groh, H. P. Lotz, U. Moustakas, R. Nagel, F. Neubrander and U. Schlotterbeck, One-Parameter Semigroups of Positive Operators, Lecture Notes in Mathematics, 1184, Springer-Verlag, Berlin, 1986.  Google Scholar

[3]

G. Chen, M. C. Delfour, A. M. Krall and G. Payres, Modeling, stabilization and control of serially connected beams, SIAM J. Control Optim., 25 (1987), 526-546. doi: 10.1137/0325029.  Google Scholar

[4]

G. Chen, S. G. Krantz, D. W. Ma, C. E. Wayne and H. H. West, The euler-bernoulli beam equation with boundary energy dissipation, in Operator Methods for Optimal Control Problems (ed. S. J. Lee), Lecture Notes in Pure and Appl. Math., 108, Dekker, New York, 1987, 67-96.  Google Scholar

[5]

S. Cox and E. Zuazua, The rate at which energy decays in a string damped at one end, Indiana Univ. Math. J., 44 (1995), 545-573. doi: 10.1512/iumj.1995.44.2001.  Google Scholar

[6]

T. Eisner, Stability of Operators and Operator Semigroups, Operator Theory: Advances and Applications, 209, Birkhäuser Verlag, Basel, 2010.  Google Scholar

[7]

K.-J. Engel, Generator property and stability for generalized difference operators, J. Evol. Equ., 13 (2013), 311-334. doi: 10.1007/s00028-013-0179-1.  Google Scholar

[8]

K.-J. Engel and R. Nagel, One-Parameter Semigroups for Linear Evolution Equations, Graduate Texts in Mathematics, 194, Springer-Verlag, New York, 2000. doi: 10.1007/b97696.  Google Scholar

[9]

L. Gearhart, Spectral theory for contraction semigroups on Hilbert spaces, Trans. Amer. Math. Soc., 236 (1978), 385-394. doi: 10.1090/S0002-9947-1978-0461206-1.  Google Scholar

[10]

F. Guo and F. Huang, Boundary feedback stabilization of the undamped Euler-Bernoulli beam with both ends free, SIAM J. Control Optim., 43 (2004), 341-356. doi: 10.1137/S0363012901380961.  Google Scholar

[11]

B.-Z. Guo, J.-M. Wang and S.-P. Yung, On the $C_0$-semigroup generation and exponential stability resulting from a shear force feedback on a rotating beam, Systems Control Lett., 54 (2005), 557-574. doi: 10.1016/j.sysconle.2004.10.006.  Google Scholar

[12]

B. Jacob and H. J. Zwart, Linear Port-Hamiltonian Systems on Infinite-dimensional Spaces, Operator Theory: Advances and Applications, 223, Linear Operators and Linear Systems, Birkhäuser/Springer Basel AG, Basel, 2012. doi: 10.1007/978-3-0348-0399-1.  Google Scholar

[13]

Y. Le Gorrec, H. Zwart and B. Maschke, Dirac structures and boundary control systems associated with skew-symmetric differential operators, SIAM J. Control Optim., 44 (2005), 1864-1892. doi: 10.1137/040611677.  Google Scholar

[14]

W. Littman and L. Markus, Stabilization of a hybrid system of elasticity by feedback boundary damping, Ann. Math. Pura Appl., 152 (1988), 281-330. doi: 10.1007/BF01766154.  Google Scholar

[15]

K. Liu and Z. Liu, Boundary stabilization of a nonhomogeneous beam with rotatory inertia at the tip, J. Comp. Appl. Math., 114 (2000), 1-10. doi: 10.1016/S0377-0427(99)00284-8.  Google Scholar

[16]

Y. I. Lyubich and V. Q. Phong, Asymptotic stability of linear differential equations in Banach spaces, Studia Math., 88 (1988), 37-42.  Google Scholar

[17]

J. Prüss, On the spectrum of $C_0$-semigroups, Trans. Amer. Math. Soc., 284 (1984), 847-857. doi: 10.2307/1999112.  Google Scholar

[18]

H. Ramirez, H. Zwart and Y. Le Gorrec, Exponential Stability of Boundary Controlled Port Hamiltonian Systems with Dynamic Feedback, IFAC Workshop on Control of Sys. Modeled by Part. Diff. Equ., CPDE, 2014. Available from: http://hal.archives-ouvertes.fr/hal-00872199. doi: 10.1109/TAC.2014.2315754.  Google Scholar

[19]

H. Triebel, Theory of Function Spaces, Monographs in Mathematics, 78, Birkhäuser Verlag, Basel, 1983. doi: 10.1007/978-3-0346-0416-1.  Google Scholar

[20]

A. J. van der Schaft and B. M. Maschke, Hamiltonian formulation of distributed parameter systems with boundary energy flow, J. Geom. Phys., 42 (2002), 166-194. doi: 10.1016/S0393-0440(01)00083-3.  Google Scholar

[21]

J. van Neerven, The Asymptotic Behaviour of Semigroups of Linear Operators, Operator Theory: Advances and Applications, 88, Birkhäuser Verlag, Basel, 1996. doi: 10.1007/978-3-0348-9206-3.  Google Scholar

[22]

J. A. Villegas, A port-Hamiltonian Approach to Distributed Parameter Systems, PhD thesis, Universiteit Twente in Enschede, 2007. Available from: http://doc.utwente.nl/57842/1/thesis_Villegas.pdf. Google Scholar

[23]

J. A. Villegas, H. Zwart, Y. Le Gorrec and B. Maschke, Exponential stability of a class of boundary control systems, IEEE Trans. Automat. Control, 54 (2009), 142-147. doi: 10.1109/TAC.2008.2007176.  Google Scholar

[24]

H. Zwart, Y. Le Gorrec, B. Maschke and J. Villegas, Well-posedness and regularity of hyperbolic boundary control systems on a one-dimensional spatial domain, ESAIM Contr. Optim. Calc. Var., 16 (2010), 1077-1093. doi: 10.1051/cocv/2009036.  Google Scholar

[1]

Nathanael Skrepek. Well-posedness of linear first order port-Hamiltonian Systems on multidimensional spatial domains. Evolution Equations & Control Theory, 2021, 10 (4) : 965-1006. doi: 10.3934/eect.2020098

[2]

Pengfei Wang, Mengyi Zhang, Huan Su. Input-to-state stability of infinite-dimensional stochastic nonlinear systems. Discrete & Continuous Dynamical Systems - B, 2021  doi: 10.3934/dcdsb.2021066

[3]

Masashi Wakaiki, Hideki Sano. Stability analysis of infinite-dimensional event-triggered and self-triggered control systems with Lipschitz perturbations. Mathematical Control & Related Fields, 2021  doi: 10.3934/mcrf.2021021

[4]

Yu-Xia Liang, Ze-Hua Zhou. Supercyclic translation $C_0$-semigroup on complex sectors. Discrete & Continuous Dynamical Systems, 2016, 36 (1) : 361-370. doi: 10.3934/dcds.2016.36.361

[5]

Max E. Gilmore, Chris Guiver, Hartmut Logemann. Sampled-data integral control of multivariable linear infinite-dimensional systems with input nonlinearities. Mathematical Control & Related Fields, 2021  doi: 10.3934/mcrf.2021001

[6]

Daniela Cárcamo-Díaz, Jesús F. Palacián, Claudio Vidal, Patricia Yanguas. Nonlinear stability of elliptic equilibria in hamiltonian systems with exponential time estimates. Discrete & Continuous Dynamical Systems, 2021, 41 (11) : 5183-5208. doi: 10.3934/dcds.2021073

[7]

Gervy Marie Angeles, Gilbert Peralta. Energy method for exponential stability of coupled one-dimensional hyperbolic PDE-ODE systems. Evolution Equations & Control Theory, 2020  doi: 10.3934/eect.2020108

[8]

Kening Lu, Alexandra Neamţu, Björn Schmalfuss. On the Oseledets-splitting for infinite-dimensional random dynamical systems. Discrete & Continuous Dynamical Systems - B, 2018, 23 (3) : 1219-1242. doi: 10.3934/dcdsb.2018149

[9]

Chris Guiver, Mark R. Opmeer. Bounded real and positive real balanced truncation for infinite-dimensional systems. Mathematical Control & Related Fields, 2013, 3 (1) : 83-119. doi: 10.3934/mcrf.2013.3.83

[10]

Mark A. Pinsky, Alexandr A. Zevin. Stability criteria for linear Hamiltonian systems with uncertain bounded periodic coefficients. Discrete & Continuous Dynamical Systems, 2005, 12 (2) : 243-250. doi: 10.3934/dcds.2005.12.243

[11]

Vladimir Răsvan. On the central stability zone for linear discrete-time Hamiltonian systems. Conference Publications, 2003, 2003 (Special) : 734-741. doi: 10.3934/proc.2003.2003.734

[12]

Jiří Neustupa. On $L^2$-Boundedness of a $C_0$-Semigroup generated by the perturbed oseen-type operator arising from flow around a rotating body. Conference Publications, 2007, 2007 (Special) : 758-767. doi: 10.3934/proc.2007.2007.758

[13]

Jacek Banasiak, Marcin Moszyński. Hypercyclicity and chaoticity spaces of $C_0$ semigroups. Discrete & Continuous Dynamical Systems, 2008, 20 (3) : 577-587. doi: 10.3934/dcds.2008.20.577

[14]

Ernest Fontich, Rafael de la Llave, Yannick Sire. A method for the study of whiskered quasi-periodic and almost-periodic solutions in finite and infinite dimensional Hamiltonian systems. Electronic Research Announcements, 2009, 16: 9-22. doi: 10.3934/era.2009.16.9

[15]

Qing Xu. Backward stochastic Schrödinger and infinite-dimensional Hamiltonian equations. Discrete & Continuous Dynamical Systems, 2015, 35 (11) : 5379-5412. doi: 10.3934/dcds.2015.35.5379

[16]

Xueyan Yang, Xiaodi Li, Qiang Xi, Peiyong Duan. Review of stability and stabilization for impulsive delayed systems. Mathematical Biosciences & Engineering, 2018, 15 (6) : 1495-1515. doi: 10.3934/mbe.2018069

[17]

Tomás Caraballo, David Cheban. On the structure of the global attractor for infinite-dimensional non-autonomous dynamical systems with weak convergence. Communications on Pure & Applied Analysis, 2013, 12 (1) : 281-302. doi: 10.3934/cpaa.2013.12.281

[18]

Birgit Jacob, Hafida Laasri. Well-posedness of infinite-dimensional non-autonomous passive boundary control systems. Evolution Equations & Control Theory, 2021, 10 (2) : 385-409. doi: 10.3934/eect.2020072

[19]

Didier Georges. Infinite-dimensional nonlinear predictive control design for open-channel hydraulic systems. Networks & Heterogeneous Media, 2009, 4 (2) : 267-285. doi: 10.3934/nhm.2009.4.267

[20]

Markus Böhm, Björn Schmalfuss. Bounds on the Hausdorff dimension of random attractors for infinite-dimensional random dynamical systems on fractals. Discrete & Continuous Dynamical Systems - B, 2019, 24 (7) : 3115-3138. doi: 10.3934/dcdsb.2018303

2020 Impact Factor: 1.081

Metrics

  • PDF downloads (140)
  • HTML views (0)
  • Cited by (18)

Other articles
by authors

[Back to Top]